Last week my psychiatrist increased my Budeprion SR (generic Wellbutrin) from 300mg daily to 450mg daily. I got the script filled but when I got home and thought about it, I checked to see what is the max recommended dosage... It's 400mg daily.
I've been afraid to take that much, and you're not supposed to cut them in half.
Has any one else been on that high a dose of 450mg? Or have you heard of it?
It's also supposed to be taken 8 hours apart, but the doc wrote it for me to take 300mg in the morning and another 150mg at noon. I don't get up at 4am.
I can't talk to him about this because he has another office in another town, and the place where I see him he is only there on Fridays. I did talk to his receptionist at the other office and she said his response was, "If I prescribed 450, then that's what she should take".
Maybe I shouldn't be scared to take that much? or should I try to get it changed to 400?
WellbutrinSR is 400mg per day, so you are correct. Normally they start you out with 150mg in the morning, then after 3 days have you take another 150mg eight hours later.
Maximum dosage is 400 mg per day, with taking 200mg 2 x day. Is your doctor a GP or psychiatrist? I wouldn't trust his judgement on this, I'm not a doctor but something isn't right. I would call your pharmacist, they are very knowlegeable, and ask about this.
Tell him you can't reach your doctor, and ask what he thinks. I'm surprised the pharmacist prescibed it that way, and this is why you also need to talk to him. I would be afraid also, your doctor isn't making any sense. Hopefully someone else who is more knowlegeable with this will jump on with some advice. Good luck and take care.
(Wellbutrin maximim dosage is 450 mg per day). Your doctor may have confused the two.
Sorry, I see that your doctor is a psychiatrist. But when a medical student graduates at the bottom of his class he is still called "doctor." You may want to get a second opinion, especially with his response to your question. It is HIS job to put your mind at ease and explain why he is giving you the medication and the dosage. He seemed bothered that you would even question him, not a good sign. Kudos to you for questioning it!
Dory, I would also suggest getting a second opinion.
I take Wellbutrin (and btw, I do love my Wellbutrin----no side effects for me), but my dosage is 100 mgs and I feel good on that, plus I also take Celexa, 40mgs. This dual combo seems to be OK for my body size.
In fact, I would love to be on Wellbutrin alone some day. Fingers crossed.
Anyhow, definetely go to another Doc and see what they say.
Hi mammo and wellb, Thank you so much for responding.
Over the past week, I have talked to 3 pharmacists, the first one said he has seen it perscribed that high before but usually it's 400mg max. I don't think he really cared. Another place I called the Pharmacist said, yes that's high, 400mg is the limit. And they should be taken 8 hours apart.
The pharmacy I actually got them from, I talked to a pharmacist on the phone, then went in there and talked to him in person. I don't know that he is the one that actually filled it, since they have more than one pharmacist. He was very caring though, since I was told by someone that they only came in strengths of 150 and 300. He showed me the bottles with the strengths on them the bupropion SR comes in 100 and 200mg tabs also.
Yesterday I called my family doctor. I have an appt with him on Tuesday. The nurse told me to continue with the 300mg until then. I am going to cancel my next appt with the psych and transfer over to my family doc for now.
This has been really upsetting to me, ya know? Almost everyone I have talked to has said don't take the 450mg. Except for a friend who thinks doctors know best and I told her she's too trusting. She thinks I'm paranoid. Whatever.
I might be paranoid, but at the same time I also can be RIGHT.
And what if I only need 50 to 75mg increase? instead of an increase of 150? Everybody's different, and even increasing it by 100 seems like a lot, but I'm willing to, but I don't want to go to 450. I am probably over-reacting a little bit, but I am frustrated.
I am supposed to hear back from the pyschiatrist (rather, his receptionist) today, since it is friday, but I don't count on it. I will call in if they don't call me.
Thanks for listening to me vent!
You are not over-reacting and you are not paranoid.You know your body and how it reacts to things.
Good thing you called that last nurse who told you to take just 300 mgs until you see your Doc on Tuesday.That was a good call on her part.
If you suffer from depression,you might find that WELLBUTRIN will help you along the way,once you get used to it. If not, then plz tell your DOC and discuss more options.
I saw my family doctor today. He perscribed 200mg twice a day, so it won't be over the limit. And they are in 100mg tablets, so I can still take 300 if 400 is too much.
A friend of mine who is a nurse talked to a bunch of people (other medical people) and everyone asked said that 450mg was too high.
Well I'm glad it's gotten resolved. I still never heard back from the psychiatrist.
Thanks wellb. I had been on Wellbutrin in the past but never more than 300mg.
Phew!!! Thank goodness they finally got that all straightened out for you.
I suffer from depression, like you, and not much anxiety (any more), so I've found that the "uplifting" effects of Wellbutrin are just perfect for my type of depression. Since I'm so "down" all the time, the Wellbutrin gives me a boost. )Much needed,in my case)
Some people with severe anxiety might find that Wellbutrin is way too "wire-y", but not for people like me (& possibly you) because people like us can go into such deep "downer" depressions, that other SSRIs with sedating effects might make us way too "relaxed"& "lethargic".
Even though WellButrin works well for me,(& for you, it seems) I don't advise all people with depression to go for it, because everyone is different... so other people with other forms of depression, might not respond to Wellbutrin as well as you & I are responding, right now. That's why Doctors have us try different "cocktails" until we discover one that works for each of us.
Once you find out what exact dosage works well for you Dory, I bet it will feel like a 1000 lb weight has been lifted off your back! Really! That's how it felt for me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.